Alert archive / New Mexico / High Wind Warnings in 2005
High Wind Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 31, 2005, 3:51 AM MST for Eddy County, New Mexico. It took effect at Dec 31, 2005, 9:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2005, 3:51 AM MST (10:51 UTC)
- In effect from
- Dec 31, 2005, 9:00 AM MST
- Expired
- Dec 31, 2005, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2846 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 311051 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 451 AM CST SAT DEC 31 2005 ...HIGH WINDS TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS ON SUNDAY... .WESTERLY MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE ROCKY MOUNTAINS. STRONG WINDS WILL AFFECT BOTH MOUNTAIN RANGES BEGINNING SUNDAY MORNING AND CONTINUING THROUGH THE AFTERNOON HOURS. IN THE DAVIS MOUNTAINS...THE STRONG WINDS WILL MAINLY AFFECT ELEVATIONS ABOVE 6000 FEET. THE WINDS ARE EXPECTED TO DECREASE DURING THE EVENING AS THE STORM SYSTEM MOVES EAST OF THE AREA. NMZ027-TXZ258-312100- /O.NEW.KMAF.HW.W.0014.051231T1600Z-060101T0000Z/ /O.CON.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 351 AM MST SAT DEC 31 2005 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM EARLY SUNDAY MORNING THROUGH SUNDAY AFTERNOON. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE EXPECTED BEGINNING LATE THIS MORNING AND CONTINUING THROUGH THE AFTERNOON. WEST TO SOUTHWEST WIND SPEEDS WILL INCREASE AGAIN EARLY SUNDAY MORNING...WITH WEST TO SOUTHWEST WINDS BETWEEN 45 AND 55 MPH...WITH GUSTS NEAR 70 MPH EXPECTED. THE WINDS SHOULD SLOWLY BEGIN TO DIMINISH LATE SUNDAY AFTERNOON. PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS ON SUNDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ074-312100- /O.EXA.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 451 AM CST SAT DEC 31 2005 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A HIGH WIND WATCH FOR ELEVATIONS ABOVE 6000 FEET...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET BEGINNING EARLY SUNDAY MORNING AND CONTINUING THROUGH THE AFTERNOON. WINDS WILL BEGIN TO DECREASE BY EARLY SUNDAY EVENING. PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS ON SUNDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS74 KMAF 312037 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 234 PM CST SAT DEC 31 2005 ...HIGH WINDS TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS ON SUNDAY... .WESTERLY MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT AND SUNDAY AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE ROCKY MOUNTAINS. STRONG WINDS WILL AFFECT THE GUADALUPE MOUNTAINS BEGINNING TONIGHT AND SPREAD INTO THE DAVIS MOUNTAINS SUNDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY SUNDAY. IN THE DAVIS MOUNTAINS...THE STRONG WINDS WILL MAINLY AFFECT ELEVATIONS ABOVE 6000 FEET. THE WINDS ARE EXPECTED TO DECREASE DURING THE EVENING AS THE STORM SYSTEM MOVES EAST OF THE AREA. NMZ027-TXZ258-010500- /O.UPG.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/ /O.COR.KMAF.HW.W.0014.000000T0000Z-060102T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 134 PM MST SAT DEC 31 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE EXPECTED TO CONTINUE THROUGH TONIGHT. ON SUNDAY... SOUTHWESTERLY WINDS OF 45 TO 55 MPH WITH GUST TO NEAR 75 MPH CAN BE EXPECTED. THE WINDS SHOULD SLOWLY BEGIN TO DIMINISH LATE SUNDAY AFTERNOON. PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS ON SUNDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES ON U.S. ROUTES 62 AND 180 MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ074-010500- /O.COR.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 234 PM CST SAT DEC 31 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET BEGINNING SUNDAY MORNING AND CONTINUING THROUGH THE AFTERNOON. WINDS WILL BEGIN TO DECREASE BY EARLY SUNDAY EVENING. PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS ON SUNDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 54/05
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 31, 3:22 AM MST, 29 minutes earlier.
Area forecast discussion, Dec 31, 3:22 AM MST, 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED...RETRANSMISSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 AM CST SAT DEC 31 2005
.SHORT TERM...
LAST DAY OF THE YEAR WILL BE BREEZY AND UNSEASONABLY WARM. FLAT
UPPER RIDGE OVER THE AREA WILL GIVE WAY TO AN APPROACHING TROUGH
TOMORROW. SURFACE WIND WILL BE OUT OF THE SOUTHWEST TODAY IN
RESPONSE TO A STRONG LEESIDE TROUGH WITH SPEEDS PICKING UP DURING
THE AFTERNOON. AS A RESULT LOOK FOR NEAR RECORD HIGHS TODAY WITH
TEMPS IN THE MID 70S FOR MUCH OF THE AREA WITH LOWER 80S ALONG THE
PECOS AND RIO GRANDE RIVER VALLEYS. EXPECT HIGH CLOUDS NORTH WITH
ABUNDANT SUNSHINE ELSEWHERE. LOWS TONIGHT SHOULD STAY IN THE 40S AS
THE WIND DOES NOT DROP OFF MUCH.
SUNDAY STILL LOOKS LIKE THE BIG DAY FOR WIND... HOWEVER WILL GO
AHEAD AND ISSUE A HIGH WIND WARNING FOR GDP TODAY. MODELS DEPICT A
MOUNTAIN WAVE SIGNATURE MOVING ACROSS THE GUADALUPES AND MET
GUIDANCE CALLING FOR SUSTAINED SPEEDS OF 37KTS THIS AFTERNOON. MADE
MINOR ADJUSTMENTS TO ZONES/GRIDS... OTHERWISE LITTLE CHANGE FROM
PREVIOUS PACKAGE.
.LONG TERM...
GENERALLY ZONAL TO SLIGHTLY NORTHWEST MID LEVEL FLOW CONTINUES OVER
THE FORECAST AREA EARLY THIS MORNING. THIS PATTERN WILL CONTINUE
TONIGHT INTO SUNDAY. THE MID LEVEL HEIGHT GRADIENT WILL TIGHTEN ON
SUNDAY AS A SHORTWAVE TROUGH TRANSLATES ACROSS THE ROCKY MOUNTAINS.
THE NAM-40 MODEL SHOWS 700 MB WIND SPEEDS INCREASING TO 50-60 KNOTS
ACROSS THE GUADALUPE MOUNTAINS AND THE SOUTHEASTERN NEW MEXICO
PLAINS BY SUNDAY AFTERNOON...WITH SPEEDS AS HIGH AS 40-50 KNOTS OVER
THE DAVIS MOUNTAINS. CROSS SECTIONAL DATA FROM THE NAM-40 MODEL OVER
THE MOUNTAINS SHOWS A MOUNTAIN WAVE SIGNATURE RE-DEVELOPING WITH
INCREASED DOWNWARD VERTICAL MOTION EARLY SUNDAY MORNING. HIGH WINDS
WILL BE A GOOD BET OVER THE GUADALUPE MOUNTAINS...WITH SPEEDS AS
HIGH AS 45 TO 60 MPH...WITH A FEW GUSTS OVER 70 MPH EXPECTED DURING
THE DAY SUNDAY. WE WILL CONTINUE THE PREVIOUS HIGH WIND WATCH. CROSS
SECTIONS OVER THE DAVIS MOUNTAINS DO NOT SHOW AS DECENT OF A
MOUNTAIN WAVE SIGNATURE...ALTHOUGH DOWNWARD MOTION MAY BRING SOME
MARGINALLY HIGH WINDS DOWN INTO THE HIGHER ELEVATIONS BEGINNING
EARLY SUNDAY MORNING. WITH WIND SPEEDS POSSIBLY INCREASING TO ABOVE
40 MPH SUSTAINED IN THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS...WE WILL ALSO INCLUDE AREAS ABOVE 6000 FT IN A HIGH WIND
WATCH FOR SUNDAY. SURFACE LOW PRESSURE IS ALSO PROGGED TO DEEPEN
ACROSS SOUTHERN KANSAS DURING THE DAY SUNDAY...WITH A TIGHT PRESSURE
GRADIENT EXTENDING SOUTHWEST ACROSS THE SOUTH PLAINS OF TEXAS INTO
THE SOUTHEAST NEW MEXICO PLAINS AND PORTIONS OF THE PERMIAN BASIN.
THE STRONGEST WIND SPEEDS IN THE PLAINS WILL LIKELY BE SEEN ACROSS
SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN...WHERE SPEEDS
OF 25-35 MPH MAY OCCUR DURING THE AFTERNOON. A WIND ADVISORY MAY
NEED TO BE ISSUED FOR THESE AREAS BY LATER SHIFTS...AND WE WILL
MENTION IN THIS MORNING/S HWO ISSUANCE. ANOTHER VERY WARM DAY WILL
ALSO BE IN STORE FOR THE FIRST DAY OF 2006 AS THERMAL RIDGING WILL
BE IN PLACE ON THE SOUTHWEST SIDE OF THE SURFACE LOW. THE RECORD
HIGH FOR MIDLAND INTERNATIONAL AIRPORT FOR JAN 1 IS 76 SET IN
2000...AND THIS RECORD COULD BE EASILY TIED OR BROKEN.
RELATIVELY FEW CHANGES WERE MADE TO THE REST OF THE EXTENDED
FORECAST. CONTINUED WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED
AGAIN MONDAY AND TUESDAY AS A SURFACE TROUGH OF LOW PRESSURE REMAINS
IN PLACE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. COOLER
TEMPERATURES WILL RETURN WEDNESDAY AS A PACIFIC FRONT MOVES INTO THE
REGION. WARMER TEMPERATURES WILL BRIEFLY RETURN THURSDAY...BEFORE A
STRONGER FRONT LOOKS TO PUSH INTO THE FORECAST AREA FRIDAY. THE
FRONT ON FRIDAY MAY ACTUALLY PUSH TEMPERATURES BACK TO NORMAL
LEVELS. CONTINUED DRY CONDITIONS ARE FORECAST FOR THE NEXT 7 DAYS.
&&
.FIRE WEATHER...
WE WILL CONTINUE THE FIRE WEATHER WATCH SUNDAY FOR ALL AREAS
PREVIOUSLY INCLUDED...BUT WILL ALSO ADD PECOS COUNTY. WINDY
CONDITIONS ARE EXPECTED OVER THE FIRE WEATHER WATCH AREA
SUNDAY...WITH THE HIGHEST SPEEDS EXPECTED ACROSS SOUTHEAST NEW
MEXICO AND THE NORTHERN PERMIAN BASIN. VERY DRY AIR WILL ALSO LIKELY
KEEP RH VALUES AT OR BELOW 15 PCT FOR SEVERAL HOURS IN THE WATCH
AREA SUNDAY AFTERNOON. WIND SPEEDS IN THE GUADALUPE AND DAVIS
MOUNTAINS WILL BE HIGH...BUT AT THIS TIME IT STILL APPEARS THAT
COOLER TEMPERATURES WILL KEEP RH VALUES ABOVE 15 PCT IN THESE
LOCATIONS DURING THE AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 74 44 76 41 / 0 0 0 0
CARLSBAD NM 75 45 73 41 / 0 0 0 0
DRYDEN TX 77 46 79 47 / 0 0 0 0
FORT STOCKTON TX 79 50 77 47 / 0 0 0 0
GUADALUPE PASS TX 65 46 63 43 / 0 0 0 0
HOBBS NM 75 44 72 40 / 0 0 0 0
MARFA TX 68 36 69 35 / 0 0 0 0
MIDLAND INTL AIRPORT TX 75 44 76 41 / 0 0 0 0
ODESSA TX 76 45 77 42 / 0 0 0 0
WINK TX 81 45 81 40 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 10 AM CST SATURDAY TO 6 PM CST SATURDAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM 6 AM CST SUNDAY TO 6 PM CST SUNDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
FIRE WEATHER WATCH FROM NOON CST SUNDAY TO 6 PM CST SUNDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...FIRE WEATHER WATCH FROM NOON CST SUNDAY TO 6 PM CST SUNDAY FOR
THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...
MIDLAND...MITCHELL...PECOS...REAGAN...REEVES COUNTY AND
UPPER TRANS PECOS...SCURRY...UPTON...WARD...AND WINKLER.
HIGH WIND WATCH FROM 6 AM CST SUNDAY TO 6 PM CST SUNDAY FOR THE
FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...AND
GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 10 AM CST SATURDAY TO 6 PM CST SATURDAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
72/21Hazardous weather outlook, Dec 30, 2:45 PM MST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 345 PM CST FRI DEC 30 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-312030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 345 PM CST FRI DEC 30 2005 /245 PM MST FRI DEC 30 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY CONDITIONS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS ON SUNDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. WESTERLY WINDS OF 45 TO 55 MPH WITH GUSTS TO NEAR 70 MPH CAN BE EXPECTED DURING THE DAY SUNDAY. STRONG...GUSTY WINDS ARE ALSO EXPECTED ACROSS THE PLAINS OF SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN SUNDAY. THESE WINDS...ALONG WITH LOW RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGER...WILL BE FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THE TEXAS FOREST SERVICE HAS DECLARED A HIGH RISK OF ACCIDENTAL WILD FIRES BECAUSE OF THE EXTREME DROUGHT CONDITIONS ACROSS MUCH OF THE STATE COUPLED WITH THE BUSY NEW YEARS DAY HOLIDAY WEEKEND. DRY CONDITIONS CONTINUE ACROSS MUCH OF WEST TEXAS AND MANY COUNTIES HAVE ISSUED BURN BANS. TO STOP DISASTROUS WILD FIRES... THE TEXAS FOREST SERVICE AND THE GOVERNORS DIVISION OF EMERGENCY MANAGEMENT REMIND YOU OF THE FOLLOWING: IT HAS BEEN UNSEASONABLY DRY... WARM AND WINDY. HELP PREVENT DEADLY WILD FIRES. DO NOT USE FIREWORKS OR BURN TRASH. DO NOT THROW BURNING CIGARETTES ON THE GROUND. REMEMBER TOO THAT ACCIDENTAL FIRES CAN START FROM MACHINERY AND MOTOR VEHICLES. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in New Mexico, 2005High Wind Warnings in Texas, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.